1. Dismiss Notice
  2. Download free Tapatalk for iPhone or Tapatalk for Android for your phone and follow the SDN forums with push notifications.
    Dismiss Notice

Pharm Question

Discussion in 'Medical Students - MD' started by dinesh, Nov 28, 2005.

  1. dinesh

    dinesh Senior Member
    5+ Year Member

    Joined:
    Mar 31, 2005
    Messages:
    609
    Likes Received:
    1
    Status:
    Dentist
    IIex paraguariensis

    Person drank that and came in with muscarinic blockage poisoning?
    Dry Skin, oral mucous membranes were dry, non reactive pupils , dever and bowel sounds were absent.

    Overstimulation of the muscarinic produces
    diahorea, frequent urination, miosis(contraction of eye) , increased GI motitility, increased lacrimation, sweating and salivation.
    So something in that yea from the IP cuased blockage of the Muscarinic receptors?

    Anticholinergic poisoning? The alkaloids present, atropine, scopolamine etc would of blocked the Muscarinic receptors?


    A good treatment for this would be ....muscarinic agonist?or maybe an anticholinesterase?
     
  2. Note: SDN Members do not see this ad.

  3. trauma_junky

    trauma_junky 12 step pre-med rehab
    10+ Year Member

    Joined:
    Jul 3, 2003
    Messages:
    1,141
    Likes Received:
    2
    What were their vitals? GCS? Pupils are fixed at pinpoint or dialated? A quick search on this shows it has high amounts of Methyxanthines (Xanthine, theophylline and theobromine as well as ephedra) . I think you should look more a sympathetic excess due to adrenergic excess. If this person is on MOI's this would only amplify the problem. Your intial treatment would consist of CV stabilization, plus prepare for seizures and hyperthermia. If GCS is altered a CT scan would be a good idea...(make sure they arn't hemmoraging anywhere between the ears) I'm assuming all trauma was rulled out as well.

    Labetalol will controll the beta side of things, I can't think of a good alpha antagonist at this point. And I am not hip on the current treatment protocol for sympathomemetic overdose, but probablly similar to cocaine overdoese.

    of coarse what do I know, I'm just an over educated paramedic.
     
  4. dinesh

    dinesh Senior Member
    5+ Year Member

    Joined:
    Mar 31, 2005
    Messages:
    609
    Likes Received:
    1
    Status:
    Dentist
    Pupils were fixed and dialited and unresponsive to light.

    I believe it was atropine poisoning?
     

Share This Page